Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2016, 9:44 PM CDT for Callahan County, Coleman County, Taylor County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2016, 9:44 PM CDT (02:44 UTC)
- Expired
- May 11, 2016, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Callahan County, TX, Coleman County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 55 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 4:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:05 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 11, 7:05 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 705 PM CDT WED MAY 11 2016 .AVIATION... /00Z TAFS/ Thunderstorms will continue across much of the Big Country this evening. The KABI terminal may be affected during the next few hours, but it looks like most of the convection will remain north and east of KABI. Additional thunderstorms are possible later tonight through the early morning at least indicated high res models. Going with TEMPO groups for TSRA at KABI/KSJT for a few hours. Otherwise, stratus will develop by Thursday morning and have MVFR ceilings by 08Z to 11Z. && .PREV DISCUSSION... /issued 313 PM CDT WED MAY 11 2016/ SHORT TERM... (Tonight and Thursday) Weak front has sagged into the northern Big Country this afternoon, with visible satellite showing the boundary draped across Haskell and Throckmorton Counties. Much drier behind the boundary, but ahead of the boundary low level instability is increasing with CAPE values above 3000 j/kg. Having said that, there has been healthy inhibition in place as well so far today. Not a lot upper support, so will depend on additional heating and convergence along the front to initiate convection. Will likely see the first storms develop later this afternoon across the Big Country near the frontal boundary, and perhaps farther south along an outflow boundary from last nights convection that looks to be laying north of Coleman and Brownwood. As inhibition continues to weaken, storms will begin to increase in coverage. Front is expected to stall, perhaps even push back north for a little while, and then start to move back south by around midnight. Models show more widespread convection developing along the front at this point and pushing south. Highest POP's will be across the Big Country overnight and then pushing south across the remainder of West Central Texas late tonight and into the day on Thursday. Chance POPS area wide on Thursday. Increased cloud cover and cooler air mass will lead to afternoon highs in the 70s and 80s. LONG TERM... (Thursday night and Wednesday) Rain chances will continue across much of West Central Texas through the extended forecast. A cold front that will move through much of the area Thursday, then stall somewhere across our southern counties Thursday night, aiding in continued shower and thunderstorm development. Exactly where this front stalls will dictate where the best PoPs will reside. At this point, the best PoPs look to be across our southern counties, with rain chances decreasing as you head north toward the Big Country. A few lingering storms will be possible Friday, especially across the Interstate 10 corridor. Highs on Friday will be near to slightly below seasonal normals, in the low to mid 80s. The next cold front will approach the northern Big Country Saturday morning, with an increasing chance of showers and thunderstorms. Some timing differences continue with this feature, but this front is forecast to slowly move through the area Saturday into Saturday night. This in combination with intermittent disturbances moving across the region in the southwest flow aloft, will bring a chance of showers and thunderstorms to much of the forecast area. Highs on Saturday will be mostly in the mid to upper 80s, while highs on Sunday will be in the mid 70s to lower 80s. At least scattered showers and thunderstorms will be possible for the first part of next week, as the region remains in southwest flow aloft. High will mainly be in the 80s with overnight lows mainly in the 60s. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 75 60 82 / 70 40 20 10 San Angelo 67 80 63 85 / 40 50 30 20 Junction 71 83 64 85 / 30 40 40 20 && .SJT Watches/Warnings/Advisories... None. && 21
Hazardous weather outlook, May 11, 3:04 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT WED MAY 11 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME OF WHICH WILL BE STRONG TO SEVERE ...WILL DEVELOP ACROSS WEST CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE MOST LIKELY ALONG AND NORTH OF INTERSTATE 20 FROM SWEETWATER TO ABILENE. LARGE DAMAGING HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL CONTINUE ON THURSDAY AND FRIDAY...AND THEN BECOME MORE WIDESPREAD OVER THE WEEKEND ONCE AGAIN. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
In the hours before
Local storm report, May 11, 8:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
828 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 3 N BURKETT 32.04N 99.23W
05/11/2016 E2.75 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1600163
JOHNSONSpecial weather statement, May 11, 8:33 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT WED MAY 11 2016
TXZ099-113-114-120215-
JONES TX-THROCKMORTON TX-SHACKELFORD TX-
833 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THROCKMORTON...
NORTHERN SHACKELFORD AND SOUTHEASTERN JONES COUNTIES UNTIL 915 PM
CDT...
AT 832 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAWLEY...OR
NEAR ANSON...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NUGENT AROUND 845 PM CDT.
LUEDERS AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HODGES...FUNSTON...THE
INTERSECTION OF US-283 AND RANCH ROAD 209...THE INTERSECTION OF US-
180 AND FARM ROAD 600...THE INTERSECTION OF US-183 AND US-
283 AND BIG COUNTRY BAPTIST ASSEMBLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3296 9907 3295 9910 3289 9910 3256 9987
3272 9997 3296 9953 3296 9947 3299 9947
3314 9920
TIME...MOT...LOC 0132Z 255DEG 37KT 3267 9985
JOHNSONLocal storm report, May 11, 8:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 8 ESE OPLIN 32.11N 99.42W
05/11/2016 E1.25 INCH CALLAHAN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600164
JDLocal storm report, May 11, 9:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
903 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 7 NW ECHO 31.99N 99.42W
05/11/2016 E60 MPH COLEMAN TX STORM CHASER
&&
EVENT NUMBER SJT1600165
JOHNSONLocal storm report, May 11, 9:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
933 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL CROSS PLAINS 32.13N 99.17W
05/11/2016 E1.75 INCH CALLAHAN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600166
JDLocal storm report, May 11, 9:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL NOVICE 31.99N 99.62W
05/11/2016 E1.25 INCH COLEMAN TX TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL ONGOING IN NOVICE.
&&
EVENT NUMBER SJT1600167
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 39 min |
| May 11, 7:17 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 43 min |
| May 11, 7:18 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 42 min |
| May 11, 7:36 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 39 min |
| May 11, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 47 min |
| May 11, 7:59 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 3 hr |
| May 11, 8:04 PM CDT | Special Weather Statement | SJT | Jones | 26 min |
| May 11, 8:33 PM CDT | Special Weather Statement | SJT | Jones | 42 min |
| May 11, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 52 min |
| May 11, 8:46 PM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman | 3 hr |
| May 11, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| May 11, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 47 min |
| May 11, 10:12 PM CDT | Special Weather Statement | SJT | Runnels | 33 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 66 min |
| May 11, 10:27 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 48 min |
| May 11, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 45 min |
| May 11, 11:30 PM CDT | Special Weather Statement | SJT | Brown | 45 min |
| May 11, 11:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Taylor | 51 min |
| May 12, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 56 min |
| May 12, 12:32 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| May 12, 1:02 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 43 min |
| May 12, 1:05 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 40 min |
| May 12, 1:37 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 38 min |
| May 12, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 51 min |
| May 12, 2:06 AM CDT | Special Weather Statement | SJT | Jones | 39 min |
| May 12, 2:16 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 59 min |
| May 12, 2:24 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 36 min |
| May 12, 3:02 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones | 3 hr |
| May 12, 3:19 AM CDT | Special Weather Statement | SJT | Jones | 56 min |
| May 12, 3:23 AM CDT | Special Weather Statement | SJT | Brown | 52 min |
| May 12, 3:47 AM CDT | Severe Thunderstorm Warning | SJT | Jones | 33 min |
| May 12, 4:05 AM CDT | Special Weather Statement | SJT | Fisher | 55 min |
| May 12, 4:15 AM CDT | Special Weather Statement | SJT | Jones | 60 min |
| May 12, 4:44 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 5 hr |
| May 12, 5:01 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 44 min |
| May 12, 5:11 AM CDT | Special Weather Statement | SJT | Nolan | 49 min |
| May 12, 5:48 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 42 min |
| May 12, 6:10 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 50 min |
| May 12, 6:58 AM CDT | Special Weather Statement | SJT | Brown | 47 min |
| May 12, 9:11 AM CDT | Special Weather Statement | SJT | Llano | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.